Tab Application Banner
  • Users Online: 555
  • Home
  • Print this page
  • Email this page
Home About us Editorial board Ahead of print Current issue Search Archives Submit article Instructions Subscribe Contacts Login 
CASE-BASED REVIEW
Year : 2020  |  Volume : 15  |  Issue : 3  |  Page : 242-244

Leflunomide induced drug reaction with eosinophilia and systemic symptoms: A lesser known entity


1 Department of Dermatology, Armed Forces Medical College, Pune, Maharashtra, India
2 Department of Physiology, Armed Forces Medical College, Pune, Maharashtra, India
3 Department of Rheumatology, Armed Forces Medical College, Pune, Maharashtra, India

Correspondence Address:
Dr. Deepak Vashisht
Department of Dermatology, Armed Forces Medical College, Pune - 411 040, Maharashtra
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/injr.injr_19_20

Rights and Permissions

Drug reaction with eosinophilia and systemic symptoms (DRESS) is a severe cutaneous adverse reaction to drugs with varied clinical manifestations. Diffuse morbilliform rash with facial edema and systemic involvement in the form of lymphadenopathy, eosinophilia and hepatic involvement are the commonest clinical presentation. Features mimicking Stevens-Johnson syndrome and toxic epidermal necrolysis (SJS-TEN), sepsis, Kawasaki disease andhyper-eosinophilic syndrome can cause immense diagnostic dilemma. We report a case of DRESS which is unique as the triggering drug being leflunomide that has rarely been reported and atypical presentation wherein exfoliative dermatitis and erythema multiforme like lesions which evolved sequentially. A 56-year-old lady, a known case of rheumatoid arthritis on treatment, developed diffuse exanthematous rash over body with fever and hepatic dysfunction, a month after administration of leflunomide. She was diagnosed as DRESS partially managed with steroids to rebound back a week later with severe and atypical manifestations. The uniqueness of the case lies in the fact that DRESS resulted after an uncommon incriminating drug and polymorphic presentation appearing sequentially, besides, highlighting the need of slow tapering of steroids.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed223    
    Printed10    
    Emailed0    
    PDF Downloaded36    
    Comments [Add]    

Recommend this journal